MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; REVERSE ADAPTOR SLEEVE

LIMACORPORATE S.P.A. SMR SHOULDER; REVERSE ADAPTOR SLEEVE
Model Number 9013.52.147
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #2117361, no pre-existing anomaly was found on the 30 devices manufactured with the same lot #.This is the first and only complaint received on that lot #.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
During primary shoulder surgery performed on (b)(6) 2024 the front part reverse adaptor sleeve (product code 9013.52.147, lot #2117361) for the connection with the humeral body trial gets broken when the surgeon tried to take out the trial from the humeral cavity.Due to the broken instrument, it was difficult to take out the trial from the humeral cavity.No other instrument was available: the surgeon held the trial with a rongeur and knocked it out carefully.According to the received information, the instrument was used about 20 times.The surgery got prolonged for 40 minutes.Patient is a male, 71 years old.Event happened in china.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #2117361, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.This is the first and only complaint received on that lot #.Device analysis: the instrument involved in the complaint was returned to limacorporate for analysis.The inspection of the instrument confirmed that the tip of the plier has broken down in the point of the plier that displays the minimal section.We cannot define with certainty the root cause of the event.We can hypothesize that unexpected stresses have been applied to the instrument, leading to overstress of the plier, and consequently to its breakage.Before being aware of this complaint, plier's drawings have been updated to increase its strength, still the ultimate cause of breakage is on the overstressing of the plier.Pms data: the device involved in the complaint is in version 01.According to our pms data, we are aware of (b)(4) plier's breakages occurred on a total of (b)(4) instruments v.01 made available to the market (ww).Please note that the instrument is reusable, and the above data consider the total number of pieces manufactured only.Limacorporate changed the material of which the instrument's plier is made of.This was an improvement introduced on the new version of the instrument (v.02) with the aim of further enhancing the plier's mechanical strength.Instruments in version 02 are available on the market since (b)(6) 2023.The average breakage rate of the plier on considering all instrument's versions is of (b)(4) (estimated over the number of smr reverse surgeries performed).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect similar issues.

Brand Name
SMR SHOULDER
Common Device Name
REVERSE ADAPTOR SLEEVE
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key21091067
Report Number3008021110-2024-00094
Device Sequence Number9171773
Product Code KWT
UDI-Device Identifier08033390152068
UDI-Public08033390152068
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9013.52.147
Device Catalogue Number9013.52.147
Device Lot Number2117361
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date05/05/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown